A mathematical analysis of nonlinear waves in a fluid filled visco-elastic tube

Ravindran, R. ; Prasad, P. (1979) A mathematical analysis of nonlinear waves in a fluid filled visco-elastic tube Acta Mechanica, 31 (3-4). pp. 253-280. ISSN 0001-5970

Full text not available from this repository.

Official URL: http://www.springerlink.com/content/q616428q212370...

Related URL: http://dx.doi.org/10.1007/BF01176853


Our investigations in this paper are centred around the mathematical analysis of a "modal wave" problem. We have considered the axisymmetric flow of an inviscid liquid in a thinwalled viscoelastic tube under certain simplifying assumptions. We have first derived the propagation space equations in the long wave limit and also given a general procedure to derive these equations for arbitrary wave length, when the flow is irrotational. We have used the method of operators of multiple scales to derive the nonlinear Schrödinger equation governing the modulation of periodic waves and we have elaborated on the "long modulated waves" and the "modulated long waves". We have also examined the existence and stability of Stokes waves in this system. This is followed by a discussion of the progressive wave solutions of the long wave equations. One of the most important results of our paper is that the propagation space equations are no longer partial differential equations but they are in terms of pseudo-differential operators.

Item Type:Article
Source:Copyright of this article belongs to Springer.
ID Code:36551
Deposited On:25 Apr 2011 10:12
Last Modified:25 Apr 2011 10:12

Repository Staff Only: item control page